Home / health news / OTC Pain Relievers Made Me So Sick That I Couldn’t Work Or Care For My Family

OTC Pain Relievers Made Me So Sick That I Couldn’t Work Or Care For My Family

I wanted to cry. I had come into this review with the nagging feeling that something was really not going well. As a mother of three busy teenagers, I did not feel well for years. My energy was weak. I often felt dizzy. I've struggled to think clearly. And that was not all. (Here are 9 reasons why you might feel dizzy and when worrying.)

"I had digestive problems," I say. "And the abdominal pain, I think I could have an ovarian cyst."

PLUS: 5 Signs that your gut is out of control, even if your stomach feels good

My doctor almost rolled his eyes. "Everyone thinks that they have an ovarian cyst," she replied, before asking some questions about my digestion. I have described stomach and abdominal discomfort, punctuated by periods of constipation and diarrhea.

"I will recommend that you start a probiotic. But if you want, I can also order a pelvic ultrasound. We can do it when we look at the liver. "

I accepted all the tests.A Google search had hinted that my pain, plus my digestive upset and my age, could mean ovarian cancer." Maybe I was ridiculous, but after seeing my father, my aunt, and my grandmother die of various cancers, I could not help being anxious.

MORE: Cancer Symptoms of the ovary that every woman should know

"Pretty liver!" exclaims the ultrasound technician on the day of the test. "No mass and no fat!"

This The news was a relief, but as the technician shifted her attention from my abdomen to my pelvic area, I could not help but notice that she had become eerily quiet.The imaging of the ovaries required a transvaginal probe, a slightly embarrassing and physically uncomfortable procedure. ssait and push, first to my right and then to my left, a fire of pain broke out in my pelvis and brought tears to my eyes

"Well, you have an ovarian cyst on the left side "my doctor admitted when we met to review the results of the ultrasound. "You also have a hernia on the right side, which is probably what causes your symptoms.I refer you to a surgeon.I also want you to get an MRI, because they could not see the cyst very well. on ultrasound. "(Polycystic Ovary Syndrome Could Make You Lose Weight, Here's How.)

A Cyst and Hernia? And More Expensive Tests? Really?

Meanwhile, my Digestive symptoms were aggravated, I was weakened and I often felt nauseous.I started to miss work schedules and I stopped doing the laundry and cooking for my family.The afternoons were spent resting miserably in bed.A night, around 3 am, I was caught in excruciating abdominal pain and I started to vomit. Almost took it to the emergency, but the vomiting calmed down, and with some appointments medical plans already scheduled for the following week, we decided to wait. Honestly, on a certain level, I wanted to postpone hearing more bad news.

PLUS: 10 symptoms that warrant a trip to emergency

I relayed all of these problems to my doctor, including the fact that I did not could not eat these last days. To my frustration, she always seemed convinced that probiotics were the answer. I left his office overwhelmed and nervous. My health problems seemed to increase.

I met a surgeon to discuss hernia, but he stated that it was too small to cause my digestive problems. As it was an inguinal hernia (present since birth) and only intermittently uncomfortable, he told me that I could ignore it, at least until I settled my other health problems. Crossing the hernia on my list of worries was good for me, but I still did not know if cancer or anything else was causing my recent poor health.

All the while I had physical therapy for chronic neck and back problems. One afternoon during one session, my physiotherapist suggested that the over-the-counter pain reliever that I had taken for musculoskeletal pain could be the source of my digestive disorders. She explained that some people suffer from adverse reactions to nonsteroidal anti-inflammatory drugs like aspirin and ibuprofen, known as NSAIDs. (Here is a natural remedy that can relieve joint pain as well as ibuprofen.)

I was taking naproxen, an over-the-counter NSAID, for about three years, every time I had a sore neck or on the back. A doctor had recommended the drug for my daughter after she suffered a sports injury, and it had become the painkiller of choice for our family. I liked that naproxen was offered in a 12-hour extended-release formula, which meant that I could take a pill in the morning and be certain that I would be pain-free for the rest of the day. I had never exceeded the recommended daily dose. In fact, I only used the medicine a few times a week.

Researchers at Boston University recently discovered that many NSAID users exceeded the recommended dose or did not understand exactly what they were taking. But that was not the case for me. How can the proper use of an over-the-counter medication be dangerous? I was skeptical but also desperate, so I decided to stop taking naproxen.

PLUS: 5 over-the-counter medications that can do more harm than good

In a few days, my digestive symptoms have stopped. I learned later that NSAIDs act by inhibiting the production of prostaglandins by the body, a chemical that plays a role in the pain, inflammation and dilation of blood vessels. But prostaglandins also help protect the lining of the stomach, according to Priya Balasubramanian, MD, a hepatologist in Sacramento. This means that the use of NSAIDs can damage the intestines and the kidneys in the long run, resulting in various side effects, including pain, nausea, vomiting, gastritis, ulcers, and sores. stomach and kidney damage. Several studies have also found a link between the use of NSAIDs and an increased risk of heart attack.

By the time I went to the MRI to check on my ovarian cyst, I had felt better than myself for months. The MRI showed that my cyst was probably not on the ovary itself, but rather on an external fibroid to the uterus, and I pushed another sigh of relief. Ovarian cancer seemed unlikely. Even so, I was referred to an oncologist just to be safe.

After telling my saga to the oncologist, she agreed that naproxen was probably the cause of my symptoms, not the cyst. "Do you have cancer?" She says. "Probably not, but the only way to know for sure is to remove the tumor, which means a hysterectomy, so we can do surgery now, or watch and wait."

Since I am already felt much better, I chose to wait. Four months later, a follow-up MRI showed that my cyst had not changed, so the oncologist suggested a follow-up of six months thereafter. At my next appointment with her, I will have what should be my final MRI. Assuming that the cyst has not grown up, she will release me as a patient and I will finally turn the page on a yearlong health fight.

PLUS: 12 Pain Relief Tricks That Work [19659002] Although naproxen is not the cause of all my health problems, I have noticed tremendous improvements since the discontinuation of the drug. Not only has my digestion become normal again, my energy level has increased, my thinking is clear and my problems of vertigo and balance have disappeared. Thanks to physiotherapy, I have gained strength and I rarely have more pain in the neck and back, but when I do it, I treat it with ice or very rarely, with a low dose of Analgesic non-NSAID. I've learned the hard way that even over-the-counter medications need to be used with care.

About admin

Check Also

If You Have One Thing in Your Beauty Arsenal, It Should Be This

If you're not familiar with, here's the case: The sponge has become a cult favorite …

Leave a Reply

Your email address will not be published. Required fields are marked *